MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Section d9 estimated date of return h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 v entilator alarmed and went into backup ventilation (buv).The device was available for evaluation.The service personnel (sp) inspected the ventilator and based on codes sp replaced exhalation valve assembly (eva).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to potential fault in eva.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator alarmed and went into backup ventilation (buv).The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to parts returned correction section e4 section h6 evaluation codes updated due to analysis of returned parts: result code (annex c) additional code added conclusion code (annex d) - remove d02 and add d0302 component code (annex g) - remove g07001 and add g0201205 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 ventilator alarmed and went into backup ventilation (buv).The service personnel (sp) inspected the ventilator and based on code replaced exhalation valve assembly (eva) along with exhalation module to breath delivery unit (bdu) backplane interconnect cable.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The eva and the exhalation module to bdu backplane interconnect cable were returned to medtronic for analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.The exhalation sensor printed circuit board assembly (pcba) of the returned eva was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determined if so1 were to fail intermittently while in use on a patient, the ventilator response would be to enter buv.The cause of the event was isolated to an intermittent fault in the autozero solenoid (so1).The serial number of the exhalation sensor pcba of the returned eva is in scope of the existing internal corrective action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20525836
Report Number8020893-2024-00362
Device Sequence Number9105118
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public10884521171558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown